Alert archive / Texas / Small Craft Advisories in 2021
Small Craft Advisory 61, NWS Corpus Christi, TX
NWS Corpus Christi, TX issued this small craft advisory at Sep 13, 2021, 10:13 PM CDT. It was in force for 17 hr.
The area
The counties it named.
The facts
- Issued
- Sep 13, 2021, 10:13 PM CDT (03:13 UTC)
- Expired
- Sep 14, 2021, 3:00 PM CDT
- In force
- 17 hr
- Issued by
- NWS Corpus Christi, TX
The text
As transmitted.
074 WHUS74 KCRP 140313 MWWCRP URGENT - MARINE WEATHER MESSAGE National Weather Service Corpus Christi TX 1013 PM CDT Mon Sep 13 2021 GMZ250-270-141200- /O.CAN.KCRP.TR.W.1014.000000T0000Z-000000T0000Z/ /O.CAN.KCRP.HU.A.1014.000000T0000Z-000000T0000Z/ /O.NEW.KCRP.SC.Y.0061.210914T0313Z-210914T1800Z/ Coastal waters from Baffin Bay to Port Aransas out 20 NM- Waters from Baffin Bay to Port Aransas from 20 to 60 NM- 1013 PM CDT Mon Sep 13 2021 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 1 PM CDT TUESDAY... ...TROPICAL STORM WARNING IS CANCELLED... ...HURRICANE WATCH IS CANCELLED... * WHAT...West winds 20 to 30 knots with gusts up to 34 knots and seas 7 to 12 feet. * WHERE...Coastal waters from Baffin Bay to Port Aransas out 20 NM and Waters from Baffin Bay to Port Aransas from 20 to 60 NM. * WHEN...Until 1 PM CDT Tuesday. * IMPACTS...Strong to very strong winds and increased seas will result in hazardous marine conditions especially for inexperienced mariners with smaller vessels. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ GMZ230-141200- /O.CAN.KCRP.TR.W.1014.000000T0000Z-000000T0000Z/ /O.NEW.KCRP.SC.Y.0061.210914T0313Z-210914T1800Z/ Bays and Waterways from Baffin Bay to Port Aransas- 1013 PM CDT Mon Sep 13 2021 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 1 PM CDT TUESDAY... ...TROPICAL STORM WARNING IS CANCELLED... * WHAT...West winds 15 to 25 knots with gusts up to 30 knots and rough waters. * WHERE...Bays and Waterways from Baffin Bay to Port Aransas. * WHEN...Until 1 PM CDT Tuesday. * IMPACTS...Strong to very strong winds and increased seas will result in hazardous marine conditions especially for inexperienced mariners with smaller vessels. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ GMZ235-255-275-141200- /O.CAN.KCRP.HU.A.1014.000000T0000Z-000000T0000Z/ /O.CON.KCRP.TR.W.1014.000000T0000Z-000000T0000Z/ Bays and Waterways from Port Aransas to Port O'Connor- Coastal waters from Port Aransas to Matagorda Ship Channel out 20 NM- Waters from Port Aransas to Matagorda Ship Channel from 20 to 60 NM- 1013 PM CDT Mon Sep 13 2021 ...TROPICAL STORM WARNING REMAINS IN EFFECT... ...HURRICANE WATCH IS CANCELLED... * WHAT...South winds 25 to 35 knots with gusts up to 40 knots and seas 12 to 17 feet. * WHERE...Waters from Port Aransas to Matagorda Ship Channel from 20 to 60 NM, Bays and Waterways from Port Aransas to Port O'Connor and Coastal waters from Port Aransas to Matagorda Ship Channel out 20 NM. * WHEN...Tropical Storm force winds possible from through the next few hours. * IMPACTS...Very strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$
1 follow-up statement
083 WHUS74 KCRP 140919 MWWCRP URGENT - MARINE WEATHER MESSAGE National Weather Service Corpus Christi TX 419 AM CDT Tue Sep 14 2021 GMZ255-275-141800- /O.CAN.KCRP.TR.W.1014.000000T0000Z-000000T0000Z/ /O.EXB.KCRP.SC.Y.0061.000000T0000Z-210914T2000Z/ Coastal waters from Port Aransas to Matagorda Ship Channel out 20 NM- Waters from Port Aransas to Matagorda Ship Channel from 20 to 60 NM- 419 AM CDT Tue Sep 14 2021 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 3 PM CDT THIS AFTERNOON... ...TROPICAL STORM WARNING IS CANCELLED... * WHAT...West winds 20 to 25 knots with gusts up to 30 knots early this morning and seas 7 to 12 feet. * WHERE...Coastal waters from Port Aransas to Matagorda Ship Channel out 20 NM and Waters from Port Aransas to Matagorda Ship Channel from 20 to 60 NM. * WHEN...Until 3 PM CDT this afternoon. * IMPACTS...Strong winds and increased seas will result in hazardous marine conditions especially for inexperienced mariners with smaller vessels. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ GMZ235-141030- /O.CAN.KCRP.TR.W.1014.000000T0000Z-000000T0000Z/ Bays and Waterways from Port Aransas to Port O'Connor- 419 AM CDT Tue Sep 14 2021 ...TROPICAL STORM WARNING IS CANCELLED... West to northwest winds will range from 15 to 20 knots this morning. Mariners in small craft should exercise caution. $$ GMZ230-141030- /O.CAN.KCRP.SC.Y.0061.000000T0000Z-210914T1800Z/ Bays and Waterways from Baffin Bay to Port Aransas- 419 AM CDT Tue Sep 14 2021 ...SMALL CRAFT ADVISORY IS CANCELLED... West to northwest winds will be around 15 knots this morning. $$ GMZ250-270-141800- /O.EXT.KCRP.SC.Y.0061.000000T0000Z-210914T2000Z/ Coastal waters from Baffin Bay to Port Aransas out 20 NM- Waters from Baffin Bay to Port Aransas from 20 to 60 NM- 419 AM CDT Tue Sep 14 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 3 PM CDT THIS AFTERNOON... * WHAT...West winds 20 to 25 knots and seas 6 to 8 feet. * WHERE...Coastal waters from Baffin Bay to Port Aransas out 20 NM and Waters from Baffin Bay to Port Aransas from 20 to 60 NM. * WHEN...Until 3 PM CDT this afternoon. * IMPACTS...Strong to very strong winds and increased seas will result in hazardous marine conditions especially for inexperienced mariners with smaller vessels. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ TMT
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before this small craft advisory went out at Sep 13, 7:55 PM CDT, 2 hours 18 minutes earlier.
Area forecast discussion, Sep 13, 7:55 PM CDT, 2 hours 18 minutes before
Area Forecast Discussion
National Weather Service Corpus Christi TX
755 PM CDT Mon Sep 13 2021
.AVIATION...
Sites across the area currently VFR conditions. However, as
Nicholas continues to move further off to our north and east,
showers and thunderstorms will remain possible and would result in
MVFR conditions. Winds from METAR's associated with bands from
Nicholas have reported 50-60 knot gusts near Matagorda. VCT could
see heavy rain and gusts to around 45 knots over the next few
hours while other sites should expect gusts to around 30 knots
with conditions will improving overnight.
&&
.PREV DISCUSSION... /Issued 449 PM CDT Mon Sep 13 2021/
SHORT TERM (Tonight through Tuesday Night)...
Tropical Storm Nicholas continues to move across our coastal
waters this late afternoon bringing bands of moderate to heavy
rain and gusty winds to portions of the Coastal Bend and Victoria
Crossroads. The storm is currently located around 50 miles
offshore of Port Aransas on a generally north-northeastward
track. Nicholas is expected to continue this general motion
overnight, before shifting towards the northeast by late Tuesday.
Current winds have increased to near 65 mph, and additional
strengthening of this system is forecast through the evening
period. Nicholas could potentially become a hurricane before
making landfall somewhere along the central Texas coast later
tonight.
For our local area this translates into improving conditions
through the short-term period from west to east. Scattered
showers and isolated thunderstorms will remain possible tonight
through Tuesday night, but should trend drier beginning tonight as
the tropical system moves out of the area. For now though, a
Hurricane Watch and Tropical Storm Warning remain in effect across
the eastern half of the CWA including the Coastal Waters. The
Storm Surge Warning has been cancelled for coastal locations
south of Port Aransas, but the surge warning stays in effect
north of it. Minor coastal flooding remain a possibility tonight
and a Coastal Flood Advisory has been issued to replace that Storm
Surge Warning across the southern coastal zones (not including
the bays). In addition, a High Risk of Rip Currents will remain in
effect through Tuesday.
Rainfall totals for the overnight period and through Tuesday have
diminished, particularly across the southern half of the CWA, and
the Flash Flood Watch has been cancelled for these locations.
However, the Flash Flood Watch remains in effect for Aransas,
Refugio, Calhoun and Victoria counties through early Tuesday
morning, with additional rainfall totals of 2-3 inches possible.
LONG TERM (Wednesday through Monday)...
Conditions trend more stable Wed-Thu in the wake of Nicholas with
generally northerly flow during this time and PWATs falling to
around 1.5". Models agree well in setting up a SW-NE oriented
surface trough over our open waters from Wed-Thu, so PoPs inland
were lowered to mostly slight chance during this time given poor
ascent and background support. However, southerly winds return by
Thu evening into Friday which will serve to tug the surface trough
northward along with richer PWATs around 2.0", so rain chances tick
up to around 30% along the coast and continue to expand through the
weekend underneath a broad upper trough. Upper ridging is shown to
expand over S TX by late Sun into early next week, so rain chances
taper back mostly to along the coast by this time. Temps through the
period look to hold around climatology with no big changes needed to
NBM's values.
MARINE...
A Hurricane Watch and a Tropical Storm Warning will remain in
effect for the entire Middle Texas coastal waters and bays north
of Port Aransas tonight. In addition, a Tropical Storm Warning is
also in effect for the bays south of Port Aransas. Nicholas is
expected to continue to strengthen as it moves towards the north-
northeast tonight. Conditions are expected to slowly improve
throughout the overnight period as Nicholas transitions out of
the area. However, seas could reach 12 to 16 feet along the
nearshore waters this evening, with 15 to 20 feet seas expected
offshore. Winds and seas should continue to subside on Tuesday.
Scattered to numerous showers will remain possible tonight through
Tuesday across the coastal waters.
Weak to moderate offshore flow on Wednesday will become onshore by
the evening and continue through the weekend. Daily chances for
scattered showers and thunderstorms will continue.
&&
.PRELIMINARY POINT TEMPS/POPS...
Corpus Christi 73 91 75 93 75 / 50 30 20 20 20
Victoria 73 87 73 90 73 / 80 50 30 20 20
Laredo 73 96 77 99 76 / 20 10 10 10 10
Alice 71 92 73 95 73 / 40 20 20 20 20
Rockport 76 90 78 91 78 / 70 40 30 20 20
Cotulla 73 95 75 98 76 / 20 10 10 10 10
Kingsville 72 92 74 94 73 / 40 20 20 20 20
Navy Corpus 77 90 79 90 79 / 60 30 30 30 20
&&
.CRP WATCHES/WARNINGS/ADVISORIES...
TX...Hurricane Watch For the following zones: Aransas Islands...
Calhoun Islands...Coastal Aransas...Coastal Calhoun...
Coastal Refugio...Inland Calhoun...Inland Refugio.
Tropical Storm Warning For the following zones: Aransas
Islands...Bee...Calhoun Islands...Coastal Aransas...Coastal
Calhoun...Coastal Kleberg...Coastal Nueces...Coastal
Refugio...Coastal San Patricio...Goliad...Inland Calhoun...
Inland Kleberg...Inland Nueces...Inland Refugio...Inland
San Patricio...Kleberg Islands...Nueces Islands...Victoria.
Coastal Flood Advisory until 3 PM CDT Tuesday For the following
zones: Coastal Kleberg...Coastal Nueces...Coastal San
Patricio...Kleberg Islands...Nueces Islands.
Storm Surge Warning For the following zones: Aransas Islands...
Calhoun Islands...Coastal Aransas...Coastal Calhoun.
Flash Flood Watch through Tuesday morning For the following
zones: Aransas Islands...Calhoun Islands...Coastal
Aransas...Coastal Calhoun...Coastal Refugio...Inland
Calhoun...Inland Refugio...Victoria.
High Rip Current Risk through Tuesday evening For the following
zones: Aransas Islands...Calhoun Islands...Kleberg
Islands...Nueces Islands.
GM...Hurricane Watch For the following zones: Bays and Waterways from
Port Aransas to Port O'Connor...Coastal waters from Baffin
Bay to Port Aransas out 20 NM...Coastal waters from Port
Aransas to Matagorda Ship Channel out 20 NM...Waters from
Baffin Bay to Port Aransas from 20 to 60 NM...Waters from
Port Aransas to Matagorda Ship Channel from 20 to 60 NM.
Tropical Storm Warning For the following zones: Bays and
Waterways from Baffin Bay to Port Aransas...Bays and
Waterways from Port Aransas to Port O'Connor...Coastal
waters from Baffin Bay to Port Aransas out 20 NM...Coastal
waters from Port Aransas to Matagorda Ship Channel out 20
NM...Waters from Baffin Bay to Port Aransas from 20 to 60
NM...Waters from Port Aransas to Matagorda Ship Channel
from 20 to 60 NM.
&&
BF/80...AVIATIONHazardous weather outlook, Sep 13, 4:22 PM CDT, 5 hours 51 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Corpus Christi TX 422 PM CDT Mon Sep 13 2021 TXZ229>234-239>247-342>347-442-443-447-142130- La Salle-McMullen-Live Oak-Bee-Goliad-Victoria-Webb-Duval- Jim Wells-Inland Kleberg-Inland Nueces-Inland San Patricio- Coastal Aransas-Inland Refugio-Inland Calhoun-Coastal Kleberg- Coastal Nueces-Coastal San Patricio-Aransas Islands- Coastal Refugio-Coastal Calhoun-Kleberg Islands-Nueces Islands- Calhoun Islands- 422 PM CDT Mon Sep 13 2021 This hazardous weather outlook is for South Texas. .DAY ONE...Tonight A Tropical Storm Warning is effect for portions of South Texas. A Hurricane Watch is in effect from Port Aransas to Matagorda Bay. A Storm Surge Warning is in effect along the immediate coast from Port Aransas to Matagorda Bay. Inundation of 2 to 4 feet is likely through Tuesday morning. A Coastal Flood Advisory is in effect for beaches and bays south of Port Aransas, with inundation up to 1 foot likely. A Flash Flood Watch is effect through Tuesday morning for Aransas, Calhoun, Refugio and Victoria Counties. Scattered to occasionally numerous showers and thunderstorms will occur mainly across the Coastal Bend and Coastal Plains. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday A Tropical Storm Warning is effect for portions of South Texas. A Hurricane Watch is in effect from Port Aransas to Matagorda Bay. A Storm Surge Warning is in effect along the immediate coast from Port Aransas to Matagorda Bay. Inundation of 2 to 4 feet is possible through Tuesday morning. A Coastal Flood Advisory is in effect for beaches and bays south of Port Aransas. A Flash Flood Watch is effect through Tuesday morning for Aransas, Calhoun, Refugio and Victoria Counties. Isolated to scattered showers and thunderstorms are possible each day, mainly over the Coastal Bend and Victoria Crossroads. GMZ230-235-250-255-270-275-142130- Bays and Waterways from Baffin Bay to Port Aransas- Bays and Waterways from Port Aransas to Port O'Connor- Coastal waters from Baffin Bay to Port Aransas out 20 NM- Coastal waters from Port Aransas to Matagorda Ship Channel out 20 NM-Waters from Baffin Bay to Port Aransas from 20 to 60 NM- Waters from Port Aransas to Matagorda Ship Channel from 20 to 60 NM- 422 PM CDT Mon Sep 13 2021 This hazardous weather outlook is for the Middle Texas Coastal Waters. .DAY ONE...Tonight A Tropical Storm Warning is effect for portions of South Texas. A Hurricane Watch is in effect from Port Aransas to Matagorda Bay. There is a HIGH risk of rip currents today. Scattered to occasionally numerous showers and thunderstorms will occur across the bays and waterways. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday A Tropical Storm Warning is effect for portions of South Texas. A Hurricane Watch is in effect from Port Aransas to Matagorda Bay. There is a HIGH risk for rip currents Tuesday. Scattered to numerous showers and thunderstorms on Tuesday will become isolated to scattered from Wednesday through the remainder of the week.
In the hours before
Local storm report, Sep 13, 5:28 PM CDT, 4 hours 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
528 PM CDT MON SEP 13 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0455 PM TROPICAL STORM 4 ENE SEADRIFT 28.41N 96.63W
09/13/2021 CALHOUN TX MESONET
TCOON SITE IN PORT OCONNOR MEASURED A
SUSTAINED WIND OF 41 KNOTS AND GUST TO 49
KNOTS.
&&
TCLocal storm report, Sep 13, 7:01 PM CDT, 3 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
701 PM CDT MON SEP 13 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 PM TROPICAL STORM 8 SE MAGNOLIA BEACH 28.44N 96.41W
09/13/2021 CALHOUN TX MESONET
STATION FW4074 PORT O CONNOR MEASURED A
SUSTAINED WIND OF 40 MPH AND GUST TO 62 MPH.
&&Nearby
Small Craft Advisories in Texas, 2021Every small craft advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.